Alert archive / Illinois / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 12, 2003, 12:57 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 12:57 AM CDT (05:57 UTC)
- Expired
- Jun 12, 2003, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, Vermilion County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 120600 FFWILX ILC019-183-120900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1257 AM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 400 AM CDT * AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN CONTINUING OVER PORTIONS OF CHAMPAIGN AND VERMILION COUNTIES. RAINFALLL OF MORE THAN 3 INCHES LAST EVENING...COMBINED WITH THE CURRENT RAINS WILL MAINTAIN THE THREAT OF FLASH FLOODING PROBLEMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. REPORT FLASH FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4040 8756 3991 8756 3990 8839 4039 8832 $$ CHURCHILL NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:26 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 9:26 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 926 PM CDT WED JUN 11 2003 LATEST SURFACE ANALYSIS HAD A SURFACE LOW JUST NORTH OF CAPE GIRARDEAU MISSOURI...WITH A FRONTAL BOUNDARY EXTENDING GENERALLY ENE TOWARD INDIANAPOLIS. THE SYSTEM IS SLOW MOVING AND VERTICALLY STACKED...WITH WATER VAPOR IMAGERY SHOWING THE UPPER WAVE NEARLY ON TOP OF THE SURFACE LOW. THE UPPER WAVE/SURFACE LOW ARE EXPECTED TO TRACK ENE ALONG THE FRONTAL BOUNDARY...NEARLY REACHING INDIANAPOLIS BY 12Z THURSDAY MORNING. GIVEN THIS MOVEMENT...THE NORTHERN EXTENT OF PRECIPITATION THE SHIELD SHOULD REMAIN ABOUT AS IS OVERNIGHT... ROUGHLY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO LINCOLN TO LEROY. INSTABILITY WILL CONTINUE TO BE ON THE WANE WITH THE LOSS OF DIURNAL HEATING OVER THE SOUTHEAST 2/3 OF THE FORECAST AREA...SO PRECIPITATION SHOULD CONTINUE CURRENT TRANSITION TO SHOWERS AS THE WARM SECTOR OF THE LOW SHIFTS TO THE EAST (GRADUALLY ENDING FROM WEST TO EAST OVERNIGHT AS SYSTEM PULLS AWAY). FOR UPDATE...WILL CARRY A CHANCE OF SHOWERS OVER NORTHWEST 1/3 OF FORECAST AREA...WITH SHOWERS AND SCATTERED THUNDERSTORMS ELSEWHERE. WHILE LITTLE RAIN HAS FALLEN YET THIS EVENING ACROSS FLOOD WATCH AREA...INCOMING PRECIPITATION SUPPORT KEEPING WATCH GOING. WILL ALSO MAKE MINOR TWEAKS TO TEMPS AND WINDS BASED ON CURRENT TRENDS. .ILX...FLOOD WATCH IN EFFECT FOR SOUTHEASTERN ILLINOIS FOR TONIGHT...ALONG AND SOUTH OF A SHELBY COUNTY TO EDGAR COUNTY LINE. BAK
Hazardous weather outlook, Jun 11, 1:22 PM CDT, 11 hours 35 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 122 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE LISTENING AREA THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT WILL BE FROM DAMAGING WINDS AND HAIL. HOWEVER...A TORNADO OR TWO IS ALSO POSSIBLE. THE BEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE THIS AFTERNOON AND INTO THE OVERNIGHT. HEAVY RAINS AND POTENTIAL FLOODING WILL ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MOST OF THE AREA...ESPECIALLY ALONG AND SOUTH OF I-72. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS TOMORROW OVER AREAS SOUTH OF I-70. THEN...THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH
In the hours before
Local storm report, Jun 11, 7:24 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
724 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM 3 N ILLIOPOLIS IL TORNADO
06/11/03 SANGAMON
0625 PM 1 N WELDON IL TORNADO
06/11/03 DEWITT POWER LINES DOWN NEAR THE
INTERSECTION OF IL HIGHWAY
10 AND IL HIGHWAY 48.
REPORT FROM DEWITT COUNTY
SHERIFF.
0625 PM MT PULASKI IL TORNADO
06/11/03 LOGAN BRIEF TOUCHDOWN JUST
SOUTHWEST OF MT PULASKI.
REPORT FROM ESDA.
0638 PM 2 S CORNLAND IL TORNADO
06/11/03 LOGAN REPORT FROM ESDA.
0638 PM 1 SW LAKE FORK IL TORNADO
06/11/03 LOGAN REPORT FROM ESDA.
0700 PM LATHAM IL FLASH FLOOD
06/11/03 LOGAN FLOODING ON 2400 AVE ON
LOGAN MACON COUNTY LINE.
REPORT FROM ESDA.
KELLYLocal storm report, Jun 11, 8:15 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
815 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 PM MONTICELLO IL FLASH FLOOD
06/11/03 PIATT RURAL ROADS FLOODED...SOME
ROADS WASHED OUT. REPORTED
BY ESDA.
KELLYLocal storm report, Jun 11, 8:44 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
844 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM COLLISON IL FLASH FLOOD
06/11/03 VERMILION US ROUTE 136 UNDER 6 TO 8
INCHES OF WATER. REPORT
FROM ESDA.
KELLYLocal storm report, Jun 11, 9:06 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
906 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 PM SPRINGFIELD IL FLASH FLOOD
06/11/03 SANGAMON STREET FLOODING ON
SANGAMON AVE AT THE UNION
PACIFIC AND ILLINOIS
MIDLAND RAILROAD UNDERPASS.
REPORT FROM ESDA.
KELLYLocal storm report, Jun 11, 9:43 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
943 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 4 N BUFFALO IL TORNADO
06/11/03 SANGAMON TORNADO SPOTTED BY TRAINED
WEATHER SPOTTER NEAR THE
INTERSECTION OF
CONSTANTCEMETARY ROAD AND
CORNLAND ROAD.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Flash Flood Warning | ILX | Logan, Macon, Sangamon | 6 hr |
| Jun 11, 7:04 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 6 hr |
| Jun 11, 7:18 PM CDT | Tornado Warning | ILX | Christian, Macon, Piatt, Sangamon | 57 min |
| Jun 11, 7:32 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 58 min |
| Jun 11, 7:56 PM CDT | Flash Flood Warning | ILX | DeWitt, Piatt | 6 hr |
| Jun 11, 9:40 PM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.